Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Liked by Bek, LynneB, kelly76, echams1 ... see all

@farm_mom

@grandmarr I would caution against an every other day/night dosage due to how quickly withdrawal starts. Long and slow taper wins when dealing with Effexor.

Jump to this post

Thank you!! I do every other night for 3 weeks (or more if I need it). Then I go to nightly. Up until now, it has worked.
Ronnie (GRANDMAr

REPLY
@grandmar

Thank you!! I do every other night for 3 weeks (or more if I need it). Then I go to nightly. Up until now, it has worked.
Ronnie (GRANDMAr

Jump to this post

I see. This stuff is tricky for sure!!!

REPLY
@farmboy

I'm on day 3 or 4 of having to go back on effexor. The first to days were good but the last day has been not so good. Cranky,short fused and agitated. Dang if I do dang if I don't.

Jump to this post

@farmboy
Effexor messes with your brain chemistry and you've been on quite a rollercoaster lately. Your taper was steep and fast (225 then to 150 for 2 weeks, then to 75 for 2 weeks, then 75 every other day, then every other day, then stop). You only went back to 75mg. The usual recommendation is to go back to the dose where you didn't have withdrawal effects, stay there for a while (weeks, months, etc.) before again tapering to not so big a drop. Some suggest no more than a 5-10% drop at a time (or even less if your W/D is bad).

REPLY
@texasduchess

@farmboy
Effexor messes with your brain chemistry and you've been on quite a rollercoaster lately. Your taper was steep and fast (225 then to 150 for 2 weeks, then to 75 for 2 weeks, then 75 every other day, then every other day, then stop). You only went back to 75mg. The usual recommendation is to go back to the dose where you didn't have withdrawal effects, stay there for a while (weeks, months, etc.) before again tapering to not so big a drop. Some suggest no more than a 5-10% drop at a time (or even less if your W/D is bad).

Jump to this post

I did real good believe it or not from 225 to 75. At 75 is where everything went to heck. So I restarted at 75. The panic/anxiety attacks are gone and my thinking is more clearer. My girlfriend told me I am more like my old self. It's just getting restarted. Cranky, agitated and tired

REPLY

@farmboy I have heard that at the lower doses the withdrawals are harder. I hate to think that's true, but this taper for me from 75 to 65 has been worse than my previous, bigger cuts (225 to 150, then 150 to 75. I know those were way bigger tapers than recommended). Its also hard to say if it's the taper or if its situational stuff or other physical conditions as well. But you're doing the right thing by being here and discussing what you are experiencing.

Liked by Leonard, cristin1

REPLY
@sandij

@farmboy I have heard that at the lower doses the withdrawals are harder. I hate to think that's true, but this taper for me from 75 to 65 has been worse than my previous, bigger cuts (225 to 150, then 150 to 75. I know those were way bigger tapers than recommended). Its also hard to say if it's the taper or if its situational stuff or other physical conditions as well. But you're doing the right thing by being here and discussing what you are experiencing.

Jump to this post

I'm very thankful I found this group for sure. It's been a rollercoaster ride here lately. When I had restart the effexor the first 2 days was really good. But the last 2 days now I've been cranky, agitated and really tired. I suppose it's going to take time to readjust. Has anyone else experienced.this?

Liked by Leonard, cristin1

REPLY

Yes it's up and down all the time, mostly down, when I'm in a wave. Weepy, cranky, anxious, angry, rinse and repeat.

Liked by Leonard

REPLY
@sandij

@farmboy I have heard that at the lower doses the withdrawals are harder. I hate to think that's true, but this taper for me from 75 to 65 has been worse than my previous, bigger cuts (225 to 150, then 150 to 75. I know those were way bigger tapers than recommended). Its also hard to say if it's the taper or if its situational stuff or other physical conditions as well. But you're doing the right thing by being here and discussing what you are experiencing.

Jump to this post

@sandij
Hi Sandi,
I’m just thinking out loud here but if you are reducing the same number of beads every taper that will alter the percentage of your taper, especially as you get into lower doses.
I lowered my dose to small chips at the very end.
Jake

Liked by farm_mom

REPLY
@farmboy

I'm very thankful I found this group for sure. It's been a rollercoaster ride here lately. When I had restart the effexor the first 2 days was really good. But the last 2 days now I've been cranky, agitated and really tired. I suppose it's going to take time to readjust. Has anyone else experienced.this?

Jump to this post

This is just a thought…. if you have "health food" stores or Fresh Thyme or Lucky's–pick up some Lavender essential oil and apply it to the bottoms of your feet. Ideal to use at bedtime.

REPLY
@jakedduck1

@sandij
Hi Sandi,
I’m just thinking out loud here but if you are reducing the same number of beads every taper that will alter the percentage of your taper, especially as you get into lower doses.
I lowered my dose to small chips at the very end.
Jake

Jump to this post

I'm not Sandi–but thank you for pointing this out….I will keep this in mind for my taper down. Excellent point.

REPLY
@farm_mom

This is just a thought…. if you have "health food" stores or Fresh Thyme or Lucky's–pick up some Lavender essential oil and apply it to the bottoms of your feet. Ideal to use at bedtime.

Jump to this post

Thank you I will try that.

REPLY

This makes day 4 of starting the effexor again. It's been a rollercoaster ride. The anxiety and panic attacks are gone. But now I'm tired and depressed feeling. I pray I'll snap out of this soon. I hope everyone else is doing good today.

Liked by Leonard, kbmayo, cristin1

REPLY

So glad the anxiety and panic attacks are gone — in my opinion and in my experience, that is huge!! And I'm not surprised you're tired — your body has been through immense stress with all this and it needs time to regain its strength. The depression? Maybe your mind needs time to readjust, too. After all, it's been through a lot and it's now trying to adjust to a new “normal.'' Hang in there, put one foot in front of the other and things should get better.

REPLY
@kbmayo

So glad the anxiety and panic attacks are gone — in my opinion and in my experience, that is huge!! And I'm not surprised you're tired — your body has been through immense stress with all this and it needs time to regain its strength. The depression? Maybe your mind needs time to readjust, too. After all, it's been through a lot and it's now trying to adjust to a new “normal.'' Hang in there, put one foot in front of the other and things should get better.

Jump to this post

Thank you for your reply. I imagine you are right. I'm going Friday to see the Dr. and hear what she has to say. The Dr's nurse called me today and said to come earlier because the Dr. wants more time to talk to me and figure out a plan. I'll let you know what she says.

REPLY
@farmboy

This makes day 4 of starting the effexor again. It's been a rollercoaster ride. The anxiety and panic attacks are gone. But now I'm tired and depressed feeling. I pray I'll snap out of this soon. I hope everyone else is doing good today.

Jump to this post

@farmboy
Exercising can be helpful in combating depression as can visiting a friend or going to lunch with someone. Sunshine is also beneficial. If you have a dog maybe take it for a walk or go with a friend. The point is to do something, anything. Do some chores around the house, provided you enjoy that sort of thing, lol, go to a movie, read a book. Do anything you enjoy or brings you pleasure.
Good luck,
Jake

REPLY
Please login or register to post a reply.